The Lupus Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter · #1 ·
Can anyone tell me whether or not Plaquenil is supposed to help get rid of the Lupus mask? I've been on it for about 4 months, but the mask hasn't changed. If Plaquenil doesn't help, is there anything else that will? I'm so ready to get rid of this constant blush.
 

·
Registered
Joined
·
8,577 Posts
Cher,

Plaquenil usually clears up the skin stuff from Lupus fairly early on and then the other symptoms can take 6-9 months before there is a noticeable difference. However it is possible that the malar rash can also take longer to clear up.

What dose of Plaquenil are you taking? Are you noticing a change on any of your other symptoms like your hair and joint pain? Are you taking care to stay out of the sun and wearing a high spf sunscreen on a daily basis?

Take care,
Karen
 

·
Registered
Joined
·
14,661 Posts
Hello Cher

I am not sure what you mean by the 'mask'. Sometimes lupus can cause changes in pigmentation, apart from the 'malar rash' as it is usually known.

The medicine LoLa refers too is called Quinacrine in the USA. It might help reduce redness. It has to be obtained from a compounding pharmacy. The combination with Plaquenil will also help with the other symptoms of lupus such as joint aches and pains and add to general disease modification.

You might find you have to limit time in the sun and hopefully you are using enough and often enough of a broad spectrum sun 'block'.

Good Luck
Clare
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top